Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 18, 2014, 12:06 PM CDT for 24 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2014, 12:06 PM CDT (17:06 UTC)
- Expired
- Mar 18, 2014, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -188 m²/s²
- 0-3 km storm-relative helicity
- -115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS74 KLUB 181706 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1206 PM CDT TUE MAR 18 2014 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON... STRONG WINDS BEHIND A PACIFIC FRONT WILL INCREASE WIND SPEEDS TO 25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON. THE STRONGEST WINDS WILL INITIALLY BE LOCATED ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND THE NORTHERN SOUTH PLAINS. HOWEVER...THE AREA OF STRONGEST WINDS ALOFT WILL TRANSITION SOUTHWARD ACROSS THE AREA THIS AFTERNOON THUS INCREASING THE WIND SPEEDS ACROSS MUCH OF THE SOUTH PLAINS AND ADJACENT PORTIONS OF THE ROLLING PLAINS. IN ADDITION...BLOWING DUST WILL REDUCE VISIBILITIES FROM ONE TO THREE MILES WITH LOCALIZED AREAS POTENTIALLY SEEING REDUCTIONS BELOW ONE QUARTER MILE. TXZ021>025-027>031-033>037-039>042-182300- /O.NEW.KLUB.WI.Y.0006.140318T1706Z-140318T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 1206 PM CDT TUE MAR 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...UNTIL LATE THIS AFTERNOON. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITIES TO ONE TO THREE MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
417 WWUS74 KLUB 181934 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 234 PM CDT TUE MAR 18 2014 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON... STRONG WINDS BEHIND A PACIFIC FRONT WILL INCREASE WIND SPEEDS TO 25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON. THE STRONGEST WINDS WILL INITIALLY BE LOCATED ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND THE NORTHERN SOUTH PLAINS. HOWEVER...THE AREA OF STRONGEST WINDS ALOFT WILL TRANSITION SOUTHWARD ACROSS THE AREA THIS AFTERNOON THUS INCREASING THE WIND SPEEDS ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS. IN ADDITION...BLOWING DUST WILL REDUCE VISIBILITIES FROM ONE TO THREE MILES WITH LOCALIZED AREAS POTENTIALLY SEEING REDUCTIONS BELOW ONE QUARTER MILE. TXZ021>025-027>031-033>037-039>042-182300- /O.CON.KLUB.WI.Y.0006.000000T0000Z-140318T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 234 PM CDT TUE MAR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...UNTIL LATE THIS AFTERNOON. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITIES TO ONE TO THREE MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
294 WWUS74 KLUB 181936 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 236 PM CDT TUE MAR 18 2014 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON... STRONG WINDS BEHIND A PACIFIC FRONT CONTINUE WITH WIND SPEEDS OF 25 TO 35 MPH ALONG WITH HIGHER GUSTS THIS AFTERNOON. THE STRONGEST WINDS WILL INITIALLY BE LOCATED ACROSS THE SOUTHWESTERN TEXAS PANHANDLE AND THE NORTHERN SOUTH PLAINS. HOWEVER...THE AREA OF STRONGEST WINDS ALOFT WILL TRANSITION SOUTHWARD ACROSS THE AREA THIS AFTERNOON THUS INCREASING THE WIND SPEEDS ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS. IN ADDITION...BLOWING DUST WILL REDUCE VISIBILITIES FROM ONE TO THREE MILES WITH LOCALIZED AREAS POTENTIALLY SEEING REDUCTIONS BELOW ONE QUARTER MILE. TXZ026-032-038-043-044-182300- /O.EXA.KLUB.WI.Y.0006.000000T0000Z-140318T2300Z/ CHILDRESS-COTTLE-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...GUTHRIE... JAYTON...ASPERMONT 236 PM CDT TUE MAR 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...UNTIL LATE THIS AFTERNOON. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITIES TO ONE TO THREE MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>025-027>031-033>037-039>042-182300- /O.CON.KLUB.WI.Y.0006.000000T0000Z-140318T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST 236 PM CDT TUE MAR 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...UNTIL LATE THIS AFTERNOON. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITIES TO ONE TO THREE MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
607 WWUS74 KLUB 182049 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 349 PM CDT TUE MAR 18 2014 ...DUST AND WIND THIS AFTERNOON EXPECTED TO EXTEND INTO THE EVENING... STRONG WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH THIS AFTERNOON ALONG WITH AREAS OF BLOWING DUST BELOW A MILE VISIBILITY WILL CONTINUE EARLY THIS EVENING. MANY AREAS MAY EXPERIENCE A DECREASE IN THE WINDS AND A TEMPORARY IMPROVEMENT IN VISIBILITY FROM THE DUST BEFORE ANOTHER STRONG COLD FRONT PLUNGES SOUTHWARD OUT OF THE PANHANDLE DURING THE EVENING. THIS COLD FRONT WILL ALSO GENERATE AREAS OF BLOWING DUST WITH VISIBILITY AT TIMES UNDER A MILE. AND THERE ALSO IS A RISK FOR A LOCALLY INTENSE DUST STORM...KNOWN AS A HABOOB...TO SWEEP OVER PARTS OF THE AREA THIS EVENING. A HABOOB IS CAPABLE OF SEVERELY REDUCED VISIBILITIES AT TIMES NEAR ZERO. TXZ021>044-190500- /O.NEW.KLUB.DU.Y.0002.140318T2049Z-140319T0500Z/ /O.CON.KLUB.WI.Y.0006.000000T0000Z-140318T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 349 PM CDT TUE MAR 18 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...DUST AND STRONG WINDS WILL CONTINUE THIS AFTERNOON...WITH A SLIGHT BREAK EARLY THIS EVENING...THEN THICKENING DUST EXPECTED AGAIN FOR MUCH OF THE EVENING. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * VISIBILITY...FREQUENTLY NEAR OR LESS THAN A MILE...LOCALLY TO A QUARTER OF A MILE OR LESS. * IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED ROADWAYS WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITIES TO ONE TO THREE MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$
169 WWUS74 KLUB 182216 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 516 PM CDT TUE MAR 18 2014 TXZ023>026-190500- /O.NEW.KLUB.DS.W.0002.140318T2216Z-140319T0000Z/ /O.EXT.KLUB.WI.Y.0006.000000T0000Z-140319T0200Z/ /O.CON.KLUB.DU.Y.0002.000000T0000Z-140319T0500Z/ SWISHER-BRISCOE-HALL-CHILDRESS- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS 516 PM CDT TUE MAR 18 2014 ...DUST STORM WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...DENSE BLOWING DUST WILL MOVE THROUGH THE AREA EARLY THIS EVENING AS A COLD FRONT PASSES. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * VISIBILITY...WILL BE LESS THAN A MILE...LOCALLY TO A QUARTER OF A MILE OR LESS...AND NEAR ZERO NEAR OPEN FIELDS. * IMPACTS...STRONG CROSS WINDS AND LOW VISIBILITIES WILL MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021-022-027>044-190500- /O.EXT.KLUB.WI.Y.0006.000000T0000Z-140319T0200Z/ /O.CON.KLUB.DU.Y.0002.000000T0000Z-140319T0500Z/ PARMER-CASTRO-BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 516 PM CDT TUE MAR 18 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * TIMING...DUST AND STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE EVENING. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * VISIBILITY...FREQUENTLY NEAR OR LESS THAN A MILE...LOCALLY TO A QUARTER OF A MILE OR LESS NEAR OPEN FIELDS. * IMPACTS...STRONG CROSS WINDS AND LOW VISIBILITIES WILL MAKE DRIVING DIFFICULT. BLOWING DUST MAY REDUCE VISIBILITIES TO ONE TO THREE MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$
569 WWUS74 KLUB 190215 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 915 PM CDT TUE MAR 18 2014 TXZ021>044-190445- /O.EXP.KLUB.WI.Y.0006.000000T0000Z-140319T0200Z/ /O.CON.KLUB.DU.Y.0002.000000T0000Z-140319T0500Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 915 PM CDT TUE MAR 18 2014 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY HAS EXPIRED... * TIMING...DUST AND GUSTY WINDS WILL CONTINUE THROUGH MUCH OF THE EVENING. * WINDS...SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. * VISIBILITY...WILL BE AROUND ONE TO THREE MILES...GRADUALLY IMPROVING THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 11:30 AM CDT, 36 minutes earlier.
Area forecast discussion, Mar 18, 11:30 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT TUE MAR 18 2014 .DISCUSSION... CURRENT FCST LOOKS TO REMAIN ON TRACK WITH BLOWING DUST PLUMES SHOWING UP ON MULTI-SPECTRAL SATELLITE IMAGERY ACROSS CASTRO/PARMER COUNTIES WITH A LESSER PLUME ACROSS COCHRAN/HOCKLEY COUNTIES. VISIBILITY AT THE AIRPORT HAS DECREASED TO UNDER 3 MILES AND WOULD EXPECT SIMILAR...IF NOT SOMEWHAT LOWER...VISIBILITY ACROSS THE NWRN SOUTH PLAINS AND SWRN PANHANDLE. ANOTHER BROWN DAY OUT HERE. && .AVIATION... WINDS HAVE PICKED UP AT KLBB AND SHOULD FOLLOW SUIT AT KCDS OVER THE NEXT COUPLE OF HOURS AS A WEAK FRONTAL BOUNDARY IS PUSHED NORTHWARD THIS AFTERNOON. BLDU FROM FIELDS WEST OF KLBB HAS DROPPED VSBY INTO IFR TERRITORY UNDER BLUE SKIES /FOR NOW/ AND WE WILL LIKELY SEE SOME VARIATION IN VIS AS THE WINDS SLOWLY VEER THIS AFTERNOON. KCDS MAY ALSO SEE BLDU FROM NEARBY PLOWED FIELDS AS WINDS START TO PICK UP OVER 25 KTS THOUGH CONFIDENCE IN LOWER FLIGHT CATEGORY NOT YET SUFFICIENT TO MENTION IN TAF ATTM. COLD FRONT WITH GUSTY NORTHERLIES /AND SOME CONTINUE BLDU THREAT/ IS EXPECTED AROUND OR JUST AFTER 19/00Z. && .PREV DISCUSSION... /ISSUED 612 AM CDT TUE MAR 18 2014/ AVIATION... A WINDY DAY IS EXPECTED AT BOTH LBB AND CDS TODAY...WITH THE MOST SIGNIFICANT IMPACTS LIKELY TO OCCUR AT LBB. BY LATE MORNING...WINDS WILL VEER TO THE WNW AT LBB AND QUICKLY INCREASE. SUSTAINED WIND SPEEDS ARE GENERALLY EXPECTED TO REMAIN BELOW 30 KTS...HOWEVER...THIS WILL BE STRONG ENOUGH TO LOFT DUST AND DROP VISIBILITIES INTO MVFR RANGE PERIODICALLY THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO BEGIN DECREASING DURING THE EARLY EVENING...BUT WILL BE DELAYED SOMEWHAT BY A PASSING COLD FRONT THAT WILL SHIFT WINDS TO THE NORTH. AT CDS...WINDS WILL LIKELY BE SLOWER TO INCREASE AND GENERALLY SLIGHTLY WEAKER THAN WINDS LBB...BUT NOT BY A SIGNIFICANT MARGIN. BLDU IS NOT EXPECTED TO BE A SIGNIFICANT FACTOR AT CDS EITHER...ALTHOUGH THERE IS A LOW PROBABILITY THAT THE TERMINAL MAY SEE PATCHY BLDU DURING THE MID AND LATE AFTERNOON HOURS. WINDS WILL QUICKLY SUBSIDE AT BOTH TERMINALS BEYOND MIDNIGHT. PREV DISCUSSION... /ISSUED 420 AM CDT TUE MAR 18 2014/ .CORRECTED FIRE WEATHER SECTION... SHORT TERM... PRIMARY ITEM OF CONCERN FOR THE SHORT TERM PERIOD WILL BE THE POTENTIAL FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS AHEAD OF AN ADVANCING COLD FRONT...COURTESY OF A POTENT SHORTWAVE CURRENTLY IN THE PROCESS OF EJECTING FROM THE CENTRAL ROCKIES AND INTO THE PLAINS. THE AFOREMENTIONED COLD FRONT HAS MADE STEADY SOUTHWARD PROGRESS THROUGH THE OVERNIGHT HOURS...AND AS OF 0900Z HAD JUST REACHED ABOUT THE LATITUDE OF DUMAS IN THE TX PANHANDLE. FARTHER SOUTH...BREEZY SOUTHWEST WINDS HAVE PERSISTED THROUGH THE NIGHT...PARTIALLY ENHANCED BY A DEVELOPING LOW LEVEL JET CURRENTLY EVIDENT ON LOCAL PROFILER DATA. THESE SOUTHWEST WINDS ARE EXPECTED TO VEER TO DUE WESTERLY DURING THE EARLY MORNING HOURS AS A PACIFIC FRONT SWEEPS THROUGH THE AREA. AS DEEP MIXING COMMENCES DURING THE MID MORNING HOURS...STRONGER WINDS ASSOCIATED WITH THE LLJ ARE EXPECTED TO QUICKLY MIX TO THE SURFACE...ESPECIALLY ACROSS THE WESTERN SOUTH PLAINS. AND...WHILE THE PREVIOUSLY MENTIONED COLD FRONT HAS BEEN MAKING STEADY SOUTHWARD PROGRESS OVERNIGHT...THIS DIURNAL MIXING WILL LIKELY SLOW ITS PROGRESS ENOUGH TO KEEP IT NORTH OF THE AREA UNTIL VERY LATE IN THE AFTERNOON. MEANWHILE...A COMPACT BUT STRONG 60+ KT MID-LEVEL JET IS EXPECTED TO SPREAD EASTWARD INTO THE AREA DURING THE LATE MORNING THROUGH EARLY AFTERNOON...WHICH WILL HELP SPREAD THE QUICKLY DEVELOPING 20 TO 30 KT SUSTAINED SURFACE WINDS EASTWARD THROUGH THE DAY. THESE WINDS WILL LIKELY BEGIN TO GRADUALLY SUBSIDE FROM WEST TO EAST BY MID TO LATE AFTERNOON...BUT MAY PICK BACK UP AGAIN AS THE COLD FRONT PUSHES THROUGH LATER TONIGHT. TO MAKE MATTERS WORSE...DEWPOINTS IN THE SINGLE DIGITS ARE ALREADY PRESENT ACROSS MOST OF THE SOUTH PLAINS...AND GRADUALLY INCREASING TO NEAR 20 ACROSS THE EASTERN SOUTH PLAINS. WITH LITTLE IMPROVEMENT UPSTREAM...THESE DEWPOINTS ARE ONLY EXPECTED TO FALL WITH DEEP MIXING THIS AFTERNOON. IN ADDITION...TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW 60S ACROSS THE NORTHERN SOUTH PLAINS...TO THE UPPER 70S ACROSS THE SOUTHERN SOUTH PLAINS...WHICH IS EXPECTED TO RESULT IN WIDESPREAD RELATIVE HUMIDITIES OF 10 PERCENT OR LESS. GIVEN ALL OF THE ABOVE FACTORS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA TODAY...AND A RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM THROUGH 7 PM. IN ADDITION...AREAS OF BLOWING DUST ARE LIKELY TO DEVELOP THROUGHOUT MUCH OF THE AREA DURING THE AFTERNOON...ESPECIALLY IN THE DUST PRONE AREAS ON THE CAPROCK. FURTHER DISCUSSION OF THE FIRE WEATHER THREAT CAN BE FOUND IN THE FIRE WEATHER SECTION BELOW. OVERNIGHT...NO LONGER IMPEDED BY DEEP MIXING...THE COLD FRONT WILL SURGE SOUTHWARD THROUGH THE AREA. THIS MAY KEEP WIND SPEEDS UP IN THE 15 TO 20 MPH RANGE FOR A FEW HOURS AFTER DARK GIVEN MODERATE PRESSURE RISES...BUT WINDS WILL LIKELY QUICKLY SUBSIDE AFTER MIDNIGHT. COOLER OVERNIGHT TEMPERATURES CAN BE EXPECTED FOLLOWING THE FRONT...RANGING FROM THE MID 20S ACROSS THE WESTERN SOUTH PLAINS TO THE UPPER 30S IN THE SOUTHERN ROLLING PLAINS. LONG TERM... COMPARED TO THE PAST WEEK...THE SYNOPTIC FLOW REGIME WILL TREND FLATTER IN THE DAYS AHEAD BEFORE RESUMING A WESTERN RIDGE AND EASTERN TROUGH STRUCTURE BY NEXT WEEK. DESPITE THIS TEMPORARY DEAMPLIFICATION...A PINWHEEL OF CLIPPER WAVES WELL TO OUR NORTH WILL DO THEIR BEST BY SENDING A FEW COLD FRONTS TO WEST TX /ONE BY LATE FRIDAY WITH A SECOND EARLY NEXT WEEK/. THE ONLY CHALLENGES IN THIS FORECAST PACKAGE CONCERN FIRE WEATHER ON THURSDAY IN A BREEZY LEE TROUGH REGIME AND PERHAPS SOME RAIN CHANCES LATE THIS WEEKEND AND EARLY NEXT WEEK AS PERIODS OF E-SELY UPSLOPE FLOW CHANNEL LL MOISTURE INTO PARTS OF OUR AREA. THIS PRECIP POTENTIAL IS NOT PARTICULARLY INSPIRING UNDER ZONAL FLOW...BUT PROVIDED LONG-RANGE MODELS ARE CORRECT IN TRACKING A LOWER LATITUDE IMPULSE SOUTH OF THE WEST COAST RIDGE BY EARLY/MID NEXT WEEK...THEN MOISTURE WOULD CERTAINLY STAND A BETTER CHANCE OF BEING DRAWN FARTHER WEST AND NOT SCOURED TO OUR EAST AS IS OFTEN THE CASE IN FLAT WESTERLY FLOW. UNTIL THE SOUTHERLY IMPULSE APPROACHES JUST BEYOND THE DAY 7 RANGE OF THIS FORECAST...CONFIDENCE REMAINS LOW THAT WE/LL PARTAKE IN MEASURABLE PRECIPITATION. FIRE WEATHER... AS DESCRIBED IN THE SHORT TERM SECTION...STOUT WESTERLY WINDS OF 20 TO 30 KTS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN SOUTH PLAINS BEGINNING IN THE MID TO LATE MORNING TODAY...AND QUICKLY SPREAD EASTWARD THROUGH THE EARLY AFTERNOON AS A MID LEVEL JET ROUNDS THE BASE OF THE UPPER TROUGH. MOISTURE ACROSS THE AREA IS PARTICULARLY SCARCE WITH DEWPOINTS IN THE SINGLE DIGITS PRESENT ACROSS LARGE PORTIONS OF THE SOUTH PLAINS...AND THIS WILL LIKELY RESULT IN RELATIVE HUMIDITIES OF 10 PERCENT OR LESS ACROSS THE VAST MAJORITY OF BOTH THE SOUTH PLAINS AND ROLLING PLAINS BY EARLY AFTERNOON. AT THE PRESENT TIME...THE MOST SEVERE CONDITIONS ARE EXPECTED TO DEVELOP FIRST ACROSS THE MAJORITY OF THE SOUTH PLAINS AND SPREAD EASTWARD INTO THE SOUTHERN ROLLING PLAINS BY EARLY AFTERNOON. PORTIONS OF THE NORTHERN ROLLING PLAINS AND EXTREME SOUTHEASTERN TEXAS PANHANDLE MAY SEE A DELAYED ONSET OF THE STRONGEST SURFACE WINDS...BUT ARE NONETHELESS EXPECTED TO SEE AT LEAST 3 HOURS OF CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON. IN ADDITION...A NORTHERLY WIND SHIFT AND POSSIBLY A BRIEF SURGE IN WIND SPEEDS MAY ACCOMPANY A MILD COLD FRONT DURING THE EVENING HOURS. FUELS THROUGHOUT THE AREA RANGE FROM NEAR NORMAL AT BEST TO DRY...AND WILL BE PRIMED FOR BURNING TODAY AS EVIDENCED BY A LARGE FIRE YESTERDAY IN EXTREME NORTHEASTERN LEA COUNTY. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF THE SOUTH PLAINS AND ROLLING PLAINS FROM 10 AM THROUGH 8 PM LOCAL TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 23 59 30 73 / 0 0 0 0 0 TULIA 64 27 60 31 77 / 0 0 0 0 0 PLAINVIEW 67 28 60 31 76 / 0 0 0 0 0 LEVELLAND 70 27 60 32 77 / 0 0 0 0 0 LUBBOCK 70 29 61 34 77 / 0 0 0 0 0 DENVER CITY 73 27 60 33 77 / 0 0 0 0 0 BROWNFIELD 73 28 61 34 77 / 0 0 0 0 0 CHILDRESS 69 34 63 36 80 / 0 0 0 0 0 SPUR 75 35 62 35 80 / 0 0 0 0 0 ASPERMONT 80 38 64 37 80 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 99/99/26
Hazardous weather outlook, Mar 18, 6:00 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT TUE MAR 18 2014 TXZ021>044-191100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 600 AM CDT TUE MAR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATER THIS MORNING BEFORE SUBSIDING AFTER SUNSET. A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM UNTIL 8 PM CDT FOR THE ENTIRE OUTLOOK AREA. NON-PRECIPITATION WESTERLY WINDS SUSTAINED NEAR 30 MPH...WITH GUSTS TO 45 MPH... WILL CREATE BLOWING DUST OVER MUCH OF THE SOUTH PLAINS. LOCALIZED VISIBILITIES BELOW 1 MILE CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE AREA WIDE ON THURSDAY AFTERNOON. OTHERWISE...THE THREAT OF HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:26 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 16 hr |
| Mar 18, 3:49 PM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 7 hr |
| Mar 18, 5:16 PM CDT | Dust Storm Warning | LUB | Briscoe, Childress, Hall, Swisher | 104 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.